[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.204.191.0. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1972

Aminoglutethimide: A Possible Cause of Pseudohermaphroditism in Females

Author Affiliations

Miami, Fla
From the departments of obstetrics-gynecology, pediatrics, and medicine, and the Endocrine Laboratory, University of Miami School of Medicine, Miami, Fla.

Am J Dis Child. 1972;124(3):421-423. doi:10.1001/archpedi.1972.02110150119020
Abstract

Aminoglutethimide, an anticonvulsive agent, may have been the causative agent in a case of pseudohermaphroditism in a female. This clinical observation is supported by previously reported studies on the virilizing effect of aminoglutethimide on female rat fetuses. The various mechanisms by which this compound can cause virilization in the fetus are discussed.

×